Mississippi, 2005Tornado in Mississippi, September 25, 2005
September 25, 2005 · NWS JAN · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $40,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Sep 25, 3:00 AM CST, 44 minutes earlier.
Area forecast discussion, Sep 25, 3:00 AM CST, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
400 AM CDT SUN SEP 25 2005
.DISCUSSION...
SHORT TERM THROUGH TONIGHT...REMAINS OF RITA OVER CENTRAL AR WILL BE WITH
US FOR ANOTHER 12 TO 18 HOURS WITH PRIMARY RAIN BAND NOW SET UP ACROSS
WRN HALF OF MS AND ROTATING SLOWLY ENE. 850MB JET AXIS OF 50-60KTS
THAT CURRENTLY FEEDING THE RAIN BAND PROGGED TO SHIFT EWD AND WEAKEN
TO 40-50KTS OVER NERN MS BY EARLY THIS EVENING. STILL SEEING DECENT
CONVECTIVE BLOWUPS ALONG THE BAND AND WILL SEE THESE ONLY INCREASE
WITH DAYTIME HEATING AGAIN TODAY. 0-3KM HELICITIES SHOULD REMAIN AT
LEAST 300-350 RANGE N OF THE HIGHWAY 84 CORRIDOR THROUGH THE
AFTERNOON BEFORE DROPPING OFF TO LESS THAN 200M*M/S*S. PWATS REMAIN
ABOVE 2.25THROUGH 00Z BEFORE SLOWLY DECREASING ALONG WITH THE
WEAKENING LOW LEVEL CONVERGENT FIELDS. WILL GO AHEAD AND EXTEND FLASH
FLOOD WATCH FOR TODAY ALONG AND W OF A WINONA TO BRANDON TO
BROOKHAVEN LINE AND WILL ISSUE A LAKE WIND ADVISORY FOR OUR ENTIRE
AREA. ALSO KEEPING A MENTION OF SEVERE STORMS IN THE FORECAST PACKAGE
WITH CONTINUED CELLULAR NATURE OF EMBEDDED TSRA AND RISK FOR
TORNADOES/DAMAGING WIND GUSTS. NEW SPC WW 818 WILL BE IN EFFECT
THROUGH 18Z. ADDITIONAL RAINFALL AMOUNTS SHOULD AVERAGE 2 TO 4 INCHES
AT LOCATIONS W OF I-55 THAT HAVE SEEN ANYWHERE FROM 2 TO 6 INCHES AND
LOCALLY UP TO 8 INCHES.
TONIGHT...WILL DECREASE POPS FROM W TO E WITH SLOW DECREASE IN CLOUD
COVER AFTER MIDNIGHT. RITA FORECAST TO SHEAR APART WITH UPPER LEVELS
MOVING THROUGH THE TN VALLEY AND SOME REMNANT LOWER LEVEL VORTICITY
SINKING SWD THROUGH THE CWFA EARLY MONDAY MORNING. TEMPS/DEWPOINTS
WILL STAY CLOSE TO MAV MOS AND VERY LITTLE ADJUSTMENTS NEEDED./40/
LONG TERM...MONDAY THROUGH SATURDAY. THE PERIOD WILL DEPEND ON THE
TRACK OF THE REMNANTS OF RITA WITH THE ASSOCIATED COLD FRONT. WILL
CONTINUE TO FOLLOW THE TREND OF THE GFS AND SOME OF THE OTHER MEDIUM
RANGE MODELS TO LIFT THE MAIN REMNANTS OF RITA GRADUALLY TO THE
NORTHEAST ON MONDAY. MODELS FALLING INTO CONSENSUS THAT UPPER TROUGH
WILL CONTINUE EASTWARD SHIFT MONDAY WITH NORTHWEST FLOW AT LOW LEVELS
REDUCING RAIN CHANCES FROM THE WEST. WILL CONTINUE TO DECREASE MOS
POPS SLIGHTLY FOR WESTERN ZONES BEGINNING MONDAY INTO MONDAY NIGHT.
WILL BRING IN DRY WEATHER FOR TUESDAY AS SURFACE HIGH PRESSURE BUILDS
IN FROM THE NORTH.
LOW LEVEL COLD AIR ADVECTION DEVELOPS BY TUESDAY BUT BRUNT OF 850 MB
COLD AIR DOME REMAINS NORTH OF THE FORECAST AREA. AS A RESULT...AND
CONSIDERING MODEL TENDENCY TO COOL FIRST NIGHT OF COLD AIR ADVECTION
TOO MUCH...WILL INCREASE MOS TEMPS A FEW DEGREES HIGHER FROM CURRENTLY
ADVERTISED UPPER 50S/NEAR 60 LOWS FOR NORTHERN AND CENTRAL AREAS
WEDNESDAY MORNING.
GOING FURTHER INTO THE WORK WEEK HIGH PRESSURE WILL PUSH THE REMNANTS
OF RITA FARTHER AWAY FROM THE REGION AS DRY WEATHER WITH AN ASSOCIATED
COLD FRONT MOVES THROUGH THE CWA ON THURSDAY. THIS WILL BE DUE TO A DEEP
CLOSED UPPER LOW DROPS INTO THE MID WEST....RESULTING IN SIGNIFICANT
COLD AIR ADVECTION FOR THE LOWER MISSISSIPPI VALLEY. THE OTHER MODELS
WERE NOT AS STRONG WITH THE MID WEST LOCATION OF THE UPPER LOW AND
ASSOCIATED TROUGH. ALSO THIS CAUSED THE GFS TO HAVE DEWPOINTS COMING
DOWN INTO THE 30S BY THURSDAY NIGHT...WHICH SEEMED A LITTLE TOO LOW.
SO WENT WITH THE ADJUSTED MEX WITH DEWPOINTS IN THE 50S AND 60S. WILL
FINALLY SEE TEMP REGIME SWITCH TO MORE AUTUMN LIKE WEATHER BY THE END
OF WEEK. WILL FOLLOW MOS TREND WITH LOWS FROM THE 50S NORTH TO 60S
SOUTH BY THE END OF THE WEEK WITH AFTERNOON HIGHS IN THE LOW TO MID
80S. /17/
&&
.AVIATION...
GENERALLY WILL MAINTAIN MVFR CEILINGS THROUGH TONIGHT WITH FREQUENT
5SM -SHRA AND TEMPO IFR CONDITIONS ALONG RAINBANDS THAT FORM IN
ASSOCIATION WITH RITA. SURFACE GRADIENT WINDS WILL REMAIN 15-25KTS
MANY LOCATIONS UNTIL 23Z...LOOK FOR HIGHEST GUSTS OF 30-35KT THROUGH
18Z AT KGLH-KGWO./40/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 84 73 87 67 / 100 60 20 10
MERIDIAN 83 74 87 65 / 100 80 50 10
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY UNTIL 7 PM SUNDAY FOR MSZ018-MSZ019-MSZ025-
MSZ030-MSZ031-MSZ033-MSZ034-MSZ035-MSZ038-MSZ039-MSZ040-MSZ041-
MSZ045-MSZ046-MSZ047-MSZ051-MSZ052-MSZ056-MSZ057-MSZ058-MSZ064-
MSZ065-MSZ066-MSZ072-MSZ073-MSZ074.
FLASH FLOOD WATCH UNTIL 7 PM SUNDAY FOR MSZ018-MSZ019-MSZ025-
MSZ026-MSZ027-MSZ028-MSZ034-MSZ035-MSZ036-MSZ040-MSZ041-
MSZ042-MSZ043-MSZ047-MSZ048-MSZ049-MSZ053-MSZ054-MSZ059-
MSZ060-MSZ061-MSZ062.
LAKE WIND ADVISORY UNTIL 7 PM SUNDAY FOR MSZ026-MSZ027-MSZ028-
MSZ029-MSZ032-MSZ036-MSZ037-MSZ042-MSZ043-MSZ044-MSZ048-
MSZ049-MSZ050-MSZ053-MSZ054-MSZ055-MSZ059-MSZ060-MSZ061-
MSZ062-MSZ063.
LA...FLASH FLOOD WATCH UNTIL 7 PM SUNDAY FOR LAZ007-LAZ008-LAZ009-
LAZ015-LAZ016-LAZ023-LAZ024-LAZ025-LAZ026.
LAKE WIND ADVISORY UNTIL 7 PM SUNDAY FOR LAZ007-LAZ008-LAZ009-
LAZ015-LAZ016-LAZ023-LAZ024-LAZ025-LAZ026.
AR...FLASH FLOOD WATCH UNTIL 7 PM SUNDAY FOR ARZ074-ARZ075.
LAKE WIND ADVISORY UNTIL 7 PM SUNDAY FOR ARZ074-ARZ075.
&&Hazardous weather outlook, Sep 24, 9:15 PM CST, 6 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1015 PM CDT SAT SEP 24 2005
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
260315-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
1015 PM CDT SAT SEP 24 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS
.DAY ONE...TONIGHT AND MONDAY...
...THUNDERSTORMS...
SCATTERED SEVERE THUNDERSTORMS WILL CONTINUE TONIGHT ACROSS A
GOOD PORTION OF EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA
AND CENTRAL MISSISSIPPI. ANY SEVERE THUNDERSTORMS SHOULD BECOME
ISOLATED BY MIDNIGHT...HOWEVER...THERE WILL STILL BE A SLIGHT
RISK OF SEVERE WEATHER THROUGH THE NIGHT.
LEVELS OF WIND SHEAR...INSTABILITY AND LIFT WILL BE SUFFICIENT
ENOUGH TONIGHT TO SUPPORT THE DEVELOPMENT OF SEVERE THUNDERSTORMS
ACROSS THE REGION. EXPECT TORNADOES AND DAMAGING WINDS TO BE
POSSIBLE WITH ANY SEVERE THUNDERSTORMS. WHILE THE RISK FOR
TORNADOES WILL EXIST IN ALL AREAS TONIGHT...IT SHOULD BE HIGHEST
NORTH OF INTERSTATE TWENTY WHERE WIND SHEAR WILL BE MORE
FAVORABLE. EXPECT LESSENING SURFACE-BASED INSTABILITY TO LEAD TO
WEAKENING OF STORMS BY MIDNIGHT...ALTHOUGH ISOLATED SEVERE STORMS
CANNOT BE RULED OUT THROUGH THE OVERNIGHT HOURS.
TOMORROW...THE REMNANTS OF HURRICANE RITA WILL REMAIN NEARBY THE
LOWER MISSISSIPPI VALLEY. THIS INFLUENCE WILL CONTINUE TO FUEL
SHOWER AND THUNDERSTORM DEVELOPMENT DURING THE DAY...AS WELL AS
PROVIDING RATHER HIGH LEVELS OF WIND SHEAR. DUE TO THIS
SHEAR...THERE WILL BE THE POTENTIAL FOR SEVERE
WEATHER...INCLUDING TORNADOES AND DAMAGING WINDS.
HOWEVER...INSTABILITY LEVELS ARE EXPECTED TO REMAIN RATHER LOW IN
MOST LOCATIONS...KEEPING THE OVERALL COVERAGE OF SEVERE STORMS
ISOLATED.
...FLOODING...
ALTHOUGH HEAVY RAINFALL WILL BE POSSIBLE FOR THE ENTIRE OUTLOOK
AREA...IT IS MORE LIKELY TO OCCUR OVER NORTHEAST LOUISIANA AND
SOUTHWEST MISSISSIPPI...WHERE SOME LOCATIONS HAVE ALREADY
RECEIVED 3 TO 4 INCHES OF PRECIPITATION. WITH PLENTY OF TROPICAL
MOISTURE FLOWING INTO THE REGION...PERIODS OF HEAVY RAIN CAN BE
EXPECTED AS RAIN BANDS FROM HURRICANE RITA REPEATEDLY MOVE INTO
THE AREA TONIGHT. RAINFALL TOTALS THROUGH EARLY SUNDAY MAY REACH
UP TO 8 INCHES IN ISOLATED SPOTS.
PERIODS OF HEAVY RAIN IN SHORT AMOUNTS OF TIME...ALONG WITH
SHOWERS AND THUNDERSTORMS MOVING OVER THE SAME AREAS...MAY LEAD
TO RAPID RUN OFF AND FLASH FLOODING. A FLASH FLOOD WATCH HAS BEEN
ISSUED FOR LOCATIONS ALONG AND WEST OF A LINE FROM BASTROP TO
CLAYTON LOUISIANA TO BUDE MISSISSIPPI THROUGH SUNDAY MORNING.
HEAVY RAIN AND PONDING CAN BE EXPECTED FOR THE REST OF THE AREA.
RAINFALL AMOUNTS FROM 1 TO 3 INCHES WILL BE POSSIBLE...CAUSING
WATER TO ACCUMULATE ON ROADWAYS AND IN OTHER LOW LYING AREAS.
...NON PRECIPITATION...
WINDS WILL REMAIN QUITE STRONG OVER PORTIONS OF THE LOWER
MISSISSIPPI THROUGH TONIGHT AND INTO TOMORROW AS THE REMNANTS OF
HURRICANE RITA SPIN DOWN IN THE VICINITY.
A WIND ADVISORY IS IN EFFECT THIS EVENING FOR PORTIONS OF EXTREME
SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND NORTHWEST
MISSISSIPPI ALONG AND WEST OF A GREENWOOD...TO VICKSBURG...TO
ACME LOUISIANA LINE. WINDS IN THESE AREAS ARE EXPECTED TO BE
SUSTAINED AT 20 TO 30 MPH WITH GUSTS UP TO 45 MPH AT TIMES.
ELSEWHERE...A LAKE WIND ADVISORY HAS BEEN HOISTED TO COVER MUCH
OF THE INTERSTATE 55 CORRIDOR THROUGH THE NIGHT WITH SUSTAINED
WIND FROM 15 TO 25 MPH AND GUSTS UP TO 35 MPH EXPECTED. NO
WIND-RELATED ADVISORIES ARE IN PLACE FOR THE EASTERN THIRD OF
MISSISSIPPI...ALTHOUGH WINDS HERE COULD STILL GUST TO 25 MPH THIS
EVENING.
WINDS WILL CONTINUE TO GUST AT 25 TO 35 MPH AT TIMES DURING THE
DAY SUNDAY AND LAKE WIND ADVISORIES MAY BE NEEDED IN MANY
LOCATIONS.
.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY...
...DAYS TWO AND THREE...MONDAY NIGHT THROUGH WEDNESDAY NIGHT...
THE REMNANTS OF RITA ARE NOW EXPECTED TO MOVE OUT OF THE REGION
TOMORROW NIGHT...BRINGING LOCALLY HEAVY RAINS AND STORMY WEATHER
WITH IT...AT LEAST TEMPORARILY.
...DAYS FOUR THROUGH SEVEN...WEDNESDAY NIGHT THROUGH SUNDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTER GROUPS...AMATEUR RADIO OPERATORS
AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL LIKELY BE NEEDED TONIGHT...AND WILL BE POSSIBLE
AGAIN SUNDAY. OTHERWISE...ACTIVATION SHOULD NOT BE NEEDED NEXT
MONDAY THROUGH FRIDAY.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
In the hours before
Local storm report, Sep 25, 1:28 AM CST, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
228 AM CDT SUN SEP 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1142 PM TSTM WND DMG LAKE PROVIDENCE 32.81N 91.18W
09/24/2005 EAST CARROLL LA LAW ENFORCEMENT
SHERIFFS OFFICE REPORTED POWER LINES DOWN PARISH-WIDE.
&&
CALLocal storm report, Sep 25, 2:47 AM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
347 AM CDT SUN SEP 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1243 AM TORNADO CLAYTON 31.72N 91.54W
09/25/2005 CONCORDIA LA LAW ENFORCEMENT
*** 1 INJ *** SEVEREAL MOBILE HOMES DAMAGED. TREES AND
LIMBS DOWN.
&&
BANNANSpecial weather statement, Sep 25, 2:47 AM CST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
347 AM CDT SUN SEP 25 2005
MSZ018>019-025>028-034>037-040>044-047>050-053>056-059
-061>064-251800-
ATTALA MS-BOLIVAR MS-CARROLL MS-CLAIBORNE MS-
COPIAH MS-FRANKLIN MS-GRENADA MS-HINDS MS-HOLMES MS-
HUMPHREYS MS-ISSAQUENA MS-JEFFERSON MS-
JEFFERSON DAVIS MS-LAWRENCE MS-LEAKE MS-LEFLORE MS-
LINCOLN MS-MADISON MS-MONTGOMERY MS-RANKIN MS-SCOTT MS-
SHARKEY MS-SIMPSON MS-SMITH MS-SUNFLOWER MS-WARREN MS-
WASHINGTON MS-YAZOO MS-
THE NATIONAL WEATHER SERVICE HAS REPLACED A PORTION OF TORNADO
WATCH 817 AND HAS ISSUED TORNADO WATCH 818 UNTIL 1 PM CDT FOR THE
FOLLOWING AREAS
IN MISSISSIPPI THE NEW WATCH INCLUDES 28 COUNTIES
IN CENTRAL MISSISSIPPI
ATTALA COPIAH HINDS
HOLMES HUMPHREYS LEAKE
MADISON RANKIN SCOTT
SIMPSON SMITH YAZOO
IN NORTH CENTRAL MISSISSIPPI
CARROLL GRENADA LEFLORE
MONTGOMERY
IN NORTHWEST MISSISSIPPI
BOLIVAR SUNFLOWER WASHINGTON
IN SOUTH CENTRAL MISSISSIPPI
JEFFERSON DAVIS LAWRENCE LINCOLN
IN SOUTHWEST MISSISSIPPI
CLAIBORNE FRANKLIN JEFFERSON
IN WEST CENTRAL MISSISSIPPI
ISSAQUENA SHARKEY WARREN
THIS INCLUDES THE CITIES OF...ANGUILLA...BASSFIELD...BELZONI...
BRANDON...BROOKHAVEN...BUDE...CANTON...CARROLLTON...CARTHAGE...
CLEVELAND...CRYSTAL SPRINGS...DURANT...FAYETTE...FOREST...
GOODMAN...GREENVILLE...GREENWOOD...GRENADA...HAZLEHURST...
INDIANOLA...ISOLA...JACKSON...KOSCIUSKO...LEXINGTON...MADISON...
MAGEE...MAYERSVILLE...MEADVILLE...MENDENHALL...MONTICELLO...
MORTON...NEW HEBRON...NORTH CARROLLTON...PEARL...PICKENS...
PORT GIBSON...PRENTISS...RALEIGH...RICHLAND...RIDGELAND...
ROLLING FORK...ROXIE...RULEVILLE...TAYLORSVILLE...TCHULA...
VAIDEN...VICKSBURG...WESSON...WINONA AND YAZOO CITY.
ARZ074>075-LAZ007>009-015>016-023>026-
-MSZ060-251000-
ASHLEY AR-CHICOT AR-CATAHOULA LA-CONCORDIA LA-
EAST CARROLL LA-FRANKLIN LA-MADISON LA-MOREHOUSE LA-
RICHLAND LA-TENSAS LA-WEST CARROLL LA-ADAMS MS-
THE NATIONAL WEATHER SERVICE HAS CANCELED TORNADO WATCH 817 FOR
THE FOLLOWING AREAS
IN ARKANSAS THIS CANCELS 2 COUNTIES
IN SOUTHEAST ARKANSAS
ASHLEY CHICOT
IN LOUISIANA THIS CANCELS 9 PARISHES
IN NORTHEAST LOUISIANA
CATAHOULA CONCORDIA EAST CARROLL
FRANKLIN MADISON MOREHOUSE
RICHLAND TENSAS WEST CARROLL
IN MISSISSIPPI THIS CANCELS 1 COUNTY
IN SOUTHWEST MISSISSIPPI
ADAMS
THIS INCLUDES THE CITIES OF...BASTROP...CROSSETT...DELHI...
DERMOTT...EPPS...EUDORA...FERRIDAY...HAMBURG...HARRISONBURG...
JONESVILLE...LAKE PROVIDENCE...LAKE VILLAGE...NATCHEZ...
NEWELLTON...NORTH CROSSETT...OAK GROVE...RAYVILLE...ST. JOSEPH...
TALLULAH...VIDALIA...WATERPROOF...WEST CROSSETT...
WEST FERRIDAY AND WINNSBORO.
MSZ029>033-038>039-045>046-051>052-057>058-065>066
-251800-
CHOCTAW MS-CLARKE MS-CLAY MS-COVINGTON MS-JASPER MS-
JONES MS-KEMPER MS-LAUDERDALE MS-LOWNDES MS-NESHOBA MS-
NEWTON MS-NOXUBEE MS-OKTIBBEHA MS-WEBSTER MS-
WINSTON MS-
THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 818 IN
EFFECT UNTIL 1 PM CDT FOR THE FOLLOWING AREAS
IN MISSISSIPPI THIS WATCH INCLUDES 15 COUNTIES
IN CENTRAL MISSISSIPPI
CHOCTAW
IN EAST CENTRAL MISSISSIPPI
CLARKE JASPER KEMPER
LAUDERDALE NESHOBA NEWTON
NOXUBEE WINSTON
IN NORTH CENTRAL MISSISSIPPI
WEBSTER
IN NORTHEAST MISSISSIPPI
CLAY LOWNDES OKTIBBEHA
IN SOUTHEAST MISSISSIPPI
COVINGTON JONES
THIS INCLUDES THE CITIES OF...ACKERMAN...BAY SPRINGS...
BROOKSVILLE...COLLINS...COLUMBUS...CONEHATTA...DE KALB...
DECATUR...EUPORA...HEIDELBERG...LAUREL...LOUISVILLE...MABEN...
MACON...MATHISTON...MERIDIAN...MOUNT OLIVE...NEWTON...
PEARL RIVER...PHILADELPHIA...QUITMAN...SCOOBA...SHUBUTA...
STARKVILLE...STONEWALL...UNION...WEIR AND WEST POINT.
CRAVEN
Local storm report, Sep 25, 2:59 AM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
359 AM CDT SUN SEP 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0134 AM TORNADO 7 NNE WISNER 32.07N 91.61W
09/25/2005 FRANKLIN LA LAW ENFORCEMENT
NUMEROUS TRESS DOWN COUNTY WIDE. A SMALL CONCENTRATION OF
TREES DOWN NEAR TOWN OF WISNER.
&&
BANNANLocal storm report, Sep 25, 3:12 AM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
412 AM CDT SUN SEP 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1237 AM TSTM WND DMG DERMOTT 33.53N 91.44W
09/25/2005 CHICOT AR LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN. CITY OF DERMOTT
WITHOUT POWER.
&&
BANNANLocal storm report, Sep 25, 3:14 AM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
414 AM CDT SUN SEP 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1237 AM TSTM WND DMG LAKE VILLAGE 33.32N 91.28W
09/25/2005 CHICOT AR LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN COUNTY WIDE. DAMAGE
IN BOTH TOWN OF THE EUDORA AND LAKE VILLAGE.
&&
BANNANTornado, Jefferson
- When
- September 25, 3:44 AM CST to 3:49 AM CST
- Where
- Jefferson County, 5 mi SE of Fayette
- Rating
- F0
- Path length
- 4 mi
- Path width
- 50 yd
- Property damage
- $40,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 31.667, -91.000
This tornado touched down southeast of Fayette and took down a few power lines and damaged several trees. One mobile home sustained minor damage.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Mississippi, September 25, 20051 injured · $920,000 · F2 · 2 events
- Tornado in Mississippi, September 25, 20057 injured · $2.0 million · F1 · 1 event
- Tornado in Mississippi, September 25, 2005$480,000 · F2 · 1 event
- Rip Current in Alabama, September 25, 20051 death · 1 event
- Rip Current in Alabama, September 25, 20051 death · 1 event
- Flash Flooding in Mississippi, September 25, 2005$12 million · 9 events
- Tornado in Alabama, September 25, 20052 injured · $250,000 · F1 · 1 event
- Flash Flooding in Louisiana, September 25, 2005$1.3 million · 2 events
- Tornado in Mississippi, September 25, 2005$400,000 · F1 · 1 event
- Tornado in Mississippi, September 25, 2005$330,000 · F1 · 1 event
- Tornado in Alabama, September 25, 2005$250,000 · F1 · 1 event
- Tornado in Mississippi, September 25, 2005$220,000 · F1 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5478396.